PSSD for 3 years (and counting) from Fluoxetine

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?

USA

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)

I learned about this forum from the currently deactivated PSSD Forum.

What is your current age, height, weight?

29, 5’9", 180 Lbs.

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?

Fluoxetine

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)?

I don’t recall exactly but I think it was a 15 MG tablet (I took it daily).

What condition was being treated with the drug?

Depression and anxiety.

For how long did you take the drug (weeks/months/years)?

~4 months.

How old were you, and WHEN (date) did you start the drug?

I was 26; I started the drug in September of 2016.

How old were you when you quit, and WHEN (date) did you quit?

I was 26 when I quit; I began to taper off in January of 2017, and I completely finished the drug by February of that year.

How did you quit (cold turkey or taper off)?

Taper over a few weeks.

How long into your usage did you notice the onset of side effects?

I noticed an onset of side effects the day after I took my first dose

What side effects did you experience that have yet to resolve since discontinuation?

Complete loss of libido, severe ED, genital numbness, penile shrinkage, lack of morning erections, anhedonia, a general lack of interest in pursuing romantic relationships.

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
[*] Loss of Libido / Sex Drive
[*] Erectile Dysfunction
[*] Complete Impotence
[*] Loss of Morning Erections
[*] Loss of Spontaneous Erections
[*] Loss of Nocturnal Erections
[ ] Watery Ejaculate
[ ] Reduced Ejaculate
[*] Inability or Difficulty to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility

Mental
[*] Emotional Blunting / Emotionally Flat
[*] Difficulty Focusing / Concentrating
[ ] Confusion
[ ] Memory Loss / Forgetfulness
[ ] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[*] Lack of Motivation / Feeling Passive / Complacency
[ ] Extreme Anxiety / Panic Attacks
[ ] Severe Depression / Melancholy
[*] Suicidal Thoughts

Physical
[*] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[ ] Testicular Pain
[*] Testicular Shrinkage / Loss of Fullness
[*] Genital numbness / sensitivity decrease
[ ] Weight Gain
[ ] Gynecomastia (male breasts)
[ ] Muscle Wastage
[*] Muscle Weakness
[ ] Joint Pain
[ ] Dry / Dark Circles under eyes

Misc
[ ] Prostate pain
[ ] Persistent Fatigue / Exhaustion
[ ] Stomach Pains / Digestion Problems
[ ] Constipation / “Poo Pellets”
[ ] Vision - Acuity Decrease / Blurriness
[ ] Tinnitus (ringing or high pitched sound in ears)
[ ] Hearing loss
[ ] Increased hair loss
[ ] Frequent urination
[ ] Lowered body temperature

[ ] Other (please explain)

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?

Wellbutrin/Bupropion
Inositol
CDP-Choline
Buspar
Pramipexole
Flibanserin/Addyi
Abstaining from alcohol for a month
L-Arginine
Horny Goat Weed
Maca
Ella
Bethanechol
Low dose SSRI
Low does naltrexone
SJW

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?

I didn’t take any pre-SSRI blood tests, but I have had numerous blood panels since taking SSRI’s; all results have been largely within normal ranges.

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

*Like many PSSD sufferers, I decided to try SSRI’s with the understanding that I would probably experience sexual side effects, but that they would reverse within weeks of ceasing the meds. The SSRI helped with the anxiety and depression, but I decided to stop the meds as the sexual side effects and romantic apathy were really starting to negatively affect my dating life.

I started tapering in January of '17 and was off the meds by Feb of '17. By late March/ early April I was getting concerned because the sexual side effects weren’t reversing at all. I then began to see various physicians (GP’s, urologists, endos, neurologists) who couldn’t identify any ostensible health problems and chalked my sexual issues up to me being depressed.

3 years later, I am still grappling with these horrible side effects and I have not experienced any type of recovery, even temporary windows of feeling normal. I can get a decent erection (maybe 7 out of 10) if I take cialis/viagra, but that obviously does nothing for libido/sexual desire.*

2 Likes

I feel for you. Thank you for being here and joining us. We are here to support you and you will find many people with the same stuff happening.

2 Likes

Thank you for signing up and telling your story @cdunkmtown, I’m sorry to hear of another person so damaged by these substances. From here, I’d advise you to have a read of the following thread and follow some of the actions outlined therein

Of particular importance is taking the Post-Drug Syndrome Survey. Your participation will contribute to an ever growing data set which is finally painting the full picture of what is happening to patients at the clinical level.

Do you know generally how long after registering and posting in “Member Stories” it takes to be invited to participate in the survey?

Hi @cdunkmtown

According to this

Have you signed up to take the post drug syndrome survey? This topic is for you.

Have you checked your email inbox and spam folders? The link may already be there. If not, the survey should be able to be accessed through the bar-graph icon at the top of your screen. Please do say if you can’t access the survey after these steps.

Thank you.

I checked my Spam/inbox/trash. still nothing.

Did you ever try any supplements or substances which increase dopamine? I had a temporary pssd from an ssri which only went away after I took such substances. For me it seemed like my serotonin/dopamine balance after SSRI’s was tipped to serotonin. I had a similar experience with 5htp.

Hi @cdunkmtown, I’ve tried tweaking your account in a way that “might” trigger the survey. If you didn’t get an email invite, the survey may still be available to you by clicking the bar icon in the upper right hand corner of your screen or via this link.

1 Like

@Noukon What supplements are you referring to?

@Dubya_B - that worked! Thank you.

1 Like

You’re welcome!

Thank you too.

L-dopa although not healthy for long term, can cause dyskinesia, hearth problems

Illicit substances which stimulate dopamine, can also be risky, but in my case it seemed like it was enough to try one of them and the recovery stayed. Not recommended if you depressed or have an addictive personality. Try l-dopa short term, it’s legal and not addictive.

It can be very dangerous as well though:
Neuroleptic malignant syndrome (NMS) is a rare, but life-threatening, idiosyncratic reaction to neuroleptic medications that is characterized by fever, muscular rigidity, altered mental status, and autonomic dysfunction. NMS often occurs shortly after the initiation of neuroleptic treatment, or after dose increases.

@Noukon Over what time frame did you take it? What dose/brand?

Well, I used adderal but it’s illegal, so I was thinking about legal options. L-dopa brand shouldn’t matter.